Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Pregnant. Excessive vomiting. Prescribed Pregnadoxin. Suggest?

hi doc!!! my wife is pregnent, she suffered from excessive vomitting during the 4th to 6th week of pregnency, for which doctor prescribed Doxinate OD - one tab 2 times a day.. Now during the 7 week of pregnency vomiting has reduced but still it happens 2 to 3 times a day. Doctor has prescribed Pregnadoxin - stopped Doxinate. I read on net that Pregnidoxin and Doxinate should not be taken during pregnency. Can u please help if the medicine is safe and does it have any effect on the health of baby or mother? Should we continue to use the medicine or is vomiting normal and it is better to avoid tablets . Please help!!!
Asked On : Sun, 10 Mar 2013
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
hi there, pregnidoxin has not conclusively been proven to be harmful to the fetus but it could cause some congenital malformations. The bottom line is that nausea and vomitting is a part of pregnacy and usually self limiting. So it would be best to avoid any medication for the same and just take some folic acid tablets which are good for the fetus and its CNS development in the 1st trimester. You could try these simple measures to reduce vomiting. Take small meals at shortl intervals.Try taking mostly dry toast or biscuits as snacks. Don't get up abruptly from the bed in the morning and take some dry biscuits before you take any liquids or brush your teeth. Usually by the 14th week of pregnancy the symptoms are much reduced and you just need to bide your time. Some amount of vomiting is normal in pregnancy adn as long as it is not dehydrating the patient or causing excessive weight loss it is ok.take care
Answered: Tue, 12 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor